[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] glucagon nightmare
- Subject: Re: [IP] glucagon nightmare
- From: Kasey Sikes <email @ redacted>
- Date: Thu, 15 Oct 1998 13:31:02 -0400
> If she is conscious, why are you giving glucagon over and over. It
> just depletes the body's reserves in the liver. You should give her
> glucose, lots of it. Lily once received a 90 unit dose of Humalog in
> an accident. She was fine and recovered over about a 6 hour period
> during which she ate a 'ton' of glucose tablets. Glucagon is the
> treatment of last resort when it is not possible to get glucose into
> the body in any other reasonable way.
> email @ redacted
Because even water came right back up. We tried having her suck on
glucose tabs and the dissolved liquid came back up, too, within 2
minutes. And the glucose gel rubbed on her gums caused her stomach to
reverse gears, too. She was already at the stage where she was vomiting
green bile and saliva. Pretty picture, I know.
I know enough about diabetes to know that glucagon is a last resort;
give me some credit! Believe me, we only used the glucagon as the last
resort because I rank hospitals right down there with hell.
The bright side of all this is that since Kayla started pumping, the
vomiting episodes have continued but not once has it gotten out of
control. And I haven't had to use glucagon since March.
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/